Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Used to take mild thistle to avoid effects of prolonged use of medicine. Stopped medicine now. Should I continue milk thistle?

Hi, I am 29 year old and recently I was on some medication. I knew that it could damage my liver so I was protecting it by Milk Thistle . However I just did sgpt and i got a result of 164. Now I have stopped taking those medication and now I have limited my protein intake and oil (little of olive oil) and I do not drink alcohol or smoke . I wanted to know should I take Milk Thistle? Any other medication? Its a holiday here for 3 days so I cant go and see a doctor. Any help would be extremely appreciated.
Asked On : Tue, 30 Oct 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Thanks for posting your query.
Your SGPT is quite high.
Milk thistle is liver protective. So you take milk thistle.
But you need to get tested to find the cause of raised SGPT. You have not mentioned what medications you were taking which you think probably could have caused this.
Other causes like viral hepatitis, autoimmune hepatitis and metabolic diseases should also be ruled out.
I hope that answers your question.
Answered: Thu, 7 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor